Missouri, 2015Flash Flood in Missouri, July 11, 2015
July 11, 2015 · NWS DVN · 1 event in 1 county or zone
A weak warm front sparked afternoon and evening thunderstorms with locally heavy rains and an isolated flash flooding event in northeast Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak warm front sparked afternoon and evening thunderstorms with locally heavy rains and an isolated flash flooding event in northeast Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 11, 5:22 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 11, 5:22 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT SAT JUL 11 2015
.SYNOPSIS...
ISSUED AT 308 PM CDT SAT JUL 11 2015
THE HEAVY RAIN PRODUCING MCS HAS NOW SHIFTING EAST OF THE CWA...WITH
A TAILING MCV LOCATED NEAR THE QUAD CITIES...WHICH IS ALSO PRODUCING
HEAVY RAIN THROUGH WARM RAIN PROCESSES OVER SCOTT COUNTY IOWA. THE
CWA REMAINS MOSTLY CLOUDY AND COOL...WITH UPPER 60S TO LOWER 80S
FOUND OVER THE AREA. A OUTFLOW BOUNDARY ENHANCED FRONT IS FOUND OVER
NORTHERN MISSOURI INTO FAR SOUTHERN IOWA. WITH CONVERGENCE STRONG
ALONG THIS BOUNDARY....WE ARE WATCHING FOR ADDITIONAL STRONG
CONVECTIVE CELLS TO DEVELOP AND TRAIN ALONG IT THIS AFTERNOON. FOR
THIS THREAT ON TOP OF EXCEPTIONALLY WET/SATURATED SOIL...A FLASH
FLOOD WATCH HAS ALREADY BEEN ISSUED.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 308 PM CDT SAT JUL 11 2015
THE COMMON THEME OF HEAT ADVISORIES BORDERING FLASH FLOOD WATCHES IS
AGAIN BEARING OUT TODAY. THE MCS THAT BROUGHT AN INITIAL ROUND OF
FLASH FLOODING HAS MOVED EAST...BUT THE CLOUDS BEHIND IT AND
NORTHEAST WINDS HAVE ARE LIKELY TO ASSIST CONVERGENCE FOR NEW ROBUST
STORMS...ESPECIALLY OVER THE SOUTHERN 1/2 OF THE CWA THIS AFTERNOON
AND THIS EVENING. LLJ WITH 2000 TO 4000 J/KG MUCAPE WILL CRASH INTO
THIS ENHANCED BOUNDARY THIS EVENING...AND DESPITE A SYNOPTIC TRIGGER
OF SIGNIFICANCE...IT IS LIKELY TO RESULT IN A CLUSTER OF STRONG
HEAVY RAIN PRODUCING STORMS. FLASH FLOOD GUIDANCE VALUES EARLIER
TODAY...BEFORE THE SIGNIFICANT RAINS OF 1 TO 4 INCHES...WERE ON THE
ORDER OF 1.5 TO 2 INCHES...AND NEW STORMS WILL LIKELY PRODUCE VALUES
OF THAT EASILY. NEVER MIND THE FACT THAT RAIN SINCE THAT GUIDANCE
CAME OUT HAVE RELATIVELY LOWERED THOSE VALUES. WHILE IT WILL BE
HARD TO CONFIDENTLY NAIL DOWN THE AREA...THE SOUTH 1/2 IS MOST AT
RISK SINCE CONVERGENCE IS HIGHEST THERE. IF CAPPING CAN HOLD...AND
IT LIKELY WILL NOT...A MORE NORTHERLY POSITION OF ELEVATED STORMS IS
POSSIBLE....AND HAVE KEPT SOME SLIGHT CHANCE POPS IN MY NORTH FOR
THAT POTENTIAL.
SUNDAY...THE HEAT IS ON. A HEADLINE WORTHY HEAT EVENT IS CERTAINLY
POSSIBLE WITH HEAT INDEX READINGS OF 95 TO 105 FORECAST BY OUR
OFFICE MODEL BLEND. THAT WILL BE HANDLED AFTER THE SHORTER TERM
THREAT OF FLASH FLOODING HAS SUBSIDED. I MAINTAINED A LOW THREAT FOR
STORMS EARLY IN THE DAY...BUT IT APPEARS SUNDAY WILL BE DRY...AND
HOT.
ERVIN
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 308 PM CDT SAT JUL 11 2015
SUNDAY EVENING AND NIGHT...GREATEST CONCERN DURING THIS PERIOD IS
FOR SEVERE THUNDERSTORMS IN THE FORM OF AN MCS OR DERECHO MOVING
FROM NW TO SE ACROSS THE FORECAST AREA LATE SUNDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED FLASH FLOODING.
SPC HAS A SLIGHT RISK FOR SEVERE STORMS OVER THE ENTIRE DVN CWA
WITH THE EXCEPTION OF THE FAR SOUTHWEST....OR SOUTH AND WEST OF A
KEOSAUQUA-TO-KEOKUK LINE. ALTHOUGH AN ENHANCED RISK DOES JUST
TOUCHE NORTHERN SECTIONS OF BUCHANAN...DELAWARE...AND DUBUQUE
COUNTIES AND FURTHER EXPANSION OF THIS ZONE IS STILL POSSIBLE.
HAVE 60-70 POPS OVER NORTHEAST TWO-THIRDS OF THE FORECAST AREA
OVERNIGHT WHEN SOUTHWESTERLY NOCTURNAL LOW-LEVEL JET IS FORECAST TO
INCREASE AND HELP DRIVE STORM DEVELOPMENT TO THE ESE FROM SOUTHERN
MINNESOTA/FAR NORTHERN IOWA/WESTERN WISCONSIN.
EVEN THOUGH IT WILL BE OVERNIGHT...THE ATMOSPHERE WILL LIKELY BE
PRIMED TO PROMOTE SEVERE THUNDERSTORM GROWTH AND MAINTENANCE.
THERE ARE SEVERAL NOTEWORTHY PARAMETERS INCLUDING...MUCAPE OF 3000
J/KG OR HIGHER...DCAPE OF 1000 TO 1500 J/KG...0-6 KM BULK SHEAR
OF 40-45 KTS...ALL OF WHICH POINT AT UPSCALE CONVECTIVE GROWTH AND
COLD POOL MAINTENANCE. ALSO...FORWARD PROPAGATING CORFIDI VECTORS
PUSH THE CONVECTION SOUTHEASTWARD TOWARD THE DVN CWA.
MONDAY...MID-LEVEL FLOW WILL GRADUALLY VEER FROM WESTERLY TO
NORTHWESTERLY BY MON NIGHT. HOWEVER...HOT TEMPERATURES ARE
FORECAST DURING THE DAY IN ADVANCE OF A SHORTWAVE TROUGH
APPROACHING FROM THE NW. FORECAST SOUNDINGS HAVE BL MIXING UP TO
AROUND 850MB WHERE TEMPS WILL BE VERY WARM...IN THE MID 20S C.
FORECAST HIGHS FROM THE UPPER 80S TO MID 90S COMBINED WITH SFC
DEWPOINTS IN THE LOWER TO UPPER 70S WOULD YIELD HEAT INDEX VALUES
BETWEEN 100 TO 110 F...WHICH WOULD BE THE HIGHEST VALUES OF THE
SEASON THUS FAR. HEAT ADVISORIES OR WARNINGS MAY BE NECESSARY FOR
PARTS OF THE AREA...POSSIBLY ON TUE AS WELL.
BY THE AFTN/EVENING...ANOTHER ROUND OF SEVERE STORMS IS
POSSIBLE...LOW-LEVEL CONVERGENCE FOCUSED ON REMNANT OUTFLOW
BOUNDARIES COULD SET OFF SCATTERED STORM DEVELOPMENT IN AN
ENVIRONMENT THAT IS CHARACTERIZED BY EXTREME CONDITIONAL
INSTABILITY...POSSIBLY IN EXCESS OF 4000 TO 5000 J/KG OF MUCAPE
WITH SUFFICIENT 0-6KM BULK SHEAR OF 40 KTS OR GREATER. IN FACT
SPC HAS MUCH OF THE FORECAST AREA EITHER UNDER A SLIGHT RISK OR AN
ENHANCED RISK FOR SEVERE STORMS. WHAT WILL BE DIFFERENT ON MONDAY
COMPARED TO SUNDAY NIGHT IS THAT THE STORMS ARE MORE LIKELY TO
INITIATE IN OUR AREA...MEANING THE RISK FOR SUPERCELLS AND WHAT
COMES WITH THEM...LARGE HAIL AND POSSIBLY ISOLATED TORNADOES...IS
HIGHER ON MONDAY.
TUESDAY THROUGH THURSDAY...SFC TEMPS ARE FORECAST TO TREND DOWN
THROUGH THIS PERIOD ALTHOUGH HIGHS IN THE MID 80S TO LOWER 90S ARE
STILL LIKELY ON TUESDAY. SOME MUCH NEEDED RELIEF IN THE FORM OF
LOWER TO MIDDLE 80S IS FORECAST FOR WED AND THU...ALONG WITH
SLIGHTLY LOWER DEWPOINTS.
PRECIP IS A DIFFERENT STORY SINCE QUASI-STATIONARY BOUNDARY WILL
PROBABLY NEVER COMPLETELY EXIT OUT OF THE DVN CWA. THE LOWEST
CHANCES FOR SHOWERS AND STORMS IS ON WED WITH 20 POPS IN THE
FORECAST. A NEW SHORTWAVE EMERGING FROM THE PLAINS ON THU IS THE
CAUSE FOR THE INCREASE IN POPS TO 30-40 PERCENT.
FRIDAY...SOUTHWESTERLY RETURN FLOW LOOKS TO BRING THE VERY WARM TO
HOT AND MUGGY AIR BACK INTO EASTERN IOWA/WESTERN ILLINOIS WITH TEMPS
IN THE MID 80S TO NEAR 90 F. ONLY HAVE SLIGHT CHANCES FOR SHOWERS
AND STORMS AT THE MOMENT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 617 PM CDT SAT JUL 11 2015
SKIES TO AT LEAST PARTIALLY CLEAR THIS EVENING WITH VFR OR MOSTLY
VFR CONDITIONS THE NEXT 24 HOURS AS AREA REMAIN IN WEAK SOUTHEASTERLY
FLOW. LIGHT PATCHY FOG MAY OCCUR THAT COULD REDUCE VISIBILITIES TO
1 TO 2 MILES INTO EARLY MORNING ON SUNDAY. STRONG CONVECTION MAY DEVELOP
UPSTREAM LATER TONIGHT AND SUNDAY WITH COVERAGE TOO LOW TO INCLUDE
THE TAFS AT THIS TIME.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR CEDAR-DES MOINES-
HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR HANCOCK-HENDERSON-
HENRY IL-MCDONOUGH-MERCER-ROCK ISLAND-WARREN.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR CLARK-SCOTLAND.
&&
SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...UTTECH
AVIATION...NICHOLSHazardous weather outlook, Jul 11, 3:40 AM CST, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT SAT JUL 11 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
440 AM CDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE AREA.
THERE IS A LOW RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING.
IF SEVERE STORMS WOULD DEVELOP...THE PRIMARY THREAT WOULD BE
DAMAGING WINDS.
A BIGGER CONCERN FOR TONIGHT IS THE POTENTIAL FOR HEAVY RAINFALL.
ALTHOUGH NOT CERTAIN...THE POSSIBILITY DOES EXIST FOR STORMS TO
DEVELOP AND MOVE OVER THE SAME AREAS. IF THIS SCENARIO OCCURS...
RAINFALL AMOUNTS COULD BE EXCESSIVE AND POTENTIALLY RESULT IN FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WEAKENING THUNDERSTORMS EARLY SUNDAY COULD REIGNITE SUNDAY
EVENING PROVIDING A LOCALIZED THREAT OF LARGE HAIL...DAMAGING
WINDS AND HEAVY RAIN. A MORE SIGNIFICANT THREAT IS POSSIBLE DURING
THE OVERNIGHT HOURS INTO MONDAY WHEN STORMS NORTHWEST OF THE AREA
COULD COALESCE INTO A LINE CAPABLE OF PRODUCING DAMAGING WINDS
AND HEAVY RAIN. THESE STORMS WILL CONTINUE EARLY MONDAY...THEN A
SIMILAR PATTERN IS POSSIBLE WITH SEVERE STORMS REIGNITING MONDAY
AFTERNOON OR EVENING.
ALL OF THIS ACTIVITY WILL OCCUR IN PROXIMITY TO A WARM FRONT...
THUS THE ULTIMATE LOCATION OF THAT BOUNDARY WILL INDICATE THE AREA
OF HIGHEST RISK. AT THIS POINT THAT AREA APPEARS TO BE GENERALLY
NORTHEAST OF A LINE FROM WATERLOO TO BURLINGTON IOWA.
IN ADDITION TO THE THUNDERSTORMS...HEAT INDEX VALUES MAINLY SOUTH
AND WEST OF THE QUAD CITIES ON SUNDAY AND MONDAY AFTERNOONS COULD
REACH OR EXCEED 100 DEGREES. THIS WOULD BE THE FIRST EXTREME HEAT
EPISODE OF THE SEASON...SO IMPACTS DUE TO HEAT STRESS TO PEOPLE
WORKING OR RECREATING OUTDOORS COULD BE SIGNIFICANT IF CAUTION IS
NOT EXERCISED.
WHILE THUNDERSTORMS CANNOT BE RULED OUT TUESDAY AND WEDNESDAY...A
MORE SIGNIFICANT THREAT OF THUNDERSTORMS IS FORECAST THURSDAY WITH
BOTH LOCALLY HEAVY RAIN AND SEVERE WEATHER POSSIBLE. AT THIS POINT
IT IS TOO EARLY TO PIN DOWN ANY DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RAINFALL
REPORTS OVER AN INCH WILL BE APPRECIATED.
08/WOLF
In the hours before
Local storm report, Jul 11, 5:36 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 1 SSW CORDOVA 41.67N 90.33W
07/11/2015 M1.02 INCH ROCK ISLAND IL TRAINED SPOTTER
RAINFALL TODAY.
0400 PM HEAVY RAIN AUGUSTA 40.75N 91.28W
07/11/2015 M1.80 INCH LEE IA CO-OP OBSERVER
24 HOUR TOTAL.
&&Local storm report, Jul 11, 6:00 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/11/2015 M1.37 INCH SCOTT IA OFFICIAL NWS OBS
12 HOUR TOTAL. MEASURED AT THE COOP SITE AT THE QUAD
CITIES NATIONAL WEATHER SERVICE OFFICE. RAIN FELL BETWEEN
7 AM AND 4 PM.
&&Local storm report, Jul 11, 7:16 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 5 ENE PLYMOUTH 40.32N 90.83W
07/11/2015 MCDONOUGH IL TRAINED SPOTTER
ROADS BETWEEN PLYMOUTH AND INDUSTRY WERE FLOODED 6 TO 12
INCHES DEEP IN SEVERAL PLACES. TIME ESTIMATED.
&&Local storm report, Jul 11, 7:36 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HEAVY RAIN AUGUSTA 40.23N 90.95W
07/11/2015 M2.97 INCH HANCOCK IL CO-OP OBSERVER
RAINFALL TOTAL SINCE 7 AM. LOCALIZED FLOODING BETWEEN
STILLWELL AND AUGUSTA WITH WATER OVER ROADS AND LAW
ENFORCEMENT SLOWING TRAFFIC DOWN WITH ONLY ONE LANE
PASSABLE. VIADUCT INTO AUGUSTA FLOODED.
&&Local storm report, Jul 11, 7:39 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD 6 W AUGUSTA 40.23N 91.06W
07/11/2015 HANCOCK IL CO-OP OBSERVER
LOCALIZED FLOODING BETWEEN STILLWELL AND AUGUSTA WITH
WATER OVER ROADS AND LAW ENFORCEMENT SLOWING TRAFFIC DOWN
WITH ONLY ONE LANE PASSABLE. VIADUCT INTO AUGUSTA
FLOODED.
&&Local storm report, Jul 11, 7:45 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN WAPELLO 41.18N 91.19W
07/11/2015 M3.30 INCH LOUISA IA PUBLIC
3.30 INCHES IN TUBE TYPE RAIN GAUGE. COUNTY ROAD G62 EAST
OF TOWN HAD WATER OVER IT FOR A TIME BECAUSE OF RUNOFF.
DITCHES FULL AROUND TOWN.
&&Flash Flood, Clark
- When
- July 11, 8:20 PM CST to 10:20 PM CST
- Where
- Clark County, 0.66 mi NW of Wayland to 0.56 mi NNE of Winchester
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.406, -91.590
Numerous streets flooded in Wayland. Highway 61 from south of Wayland to the Lewis County line was flooded in sections. The exact depth of water was unknown but portions of the road was closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Missouri, July 11 to 12, 20152 deaths · 3 events
- Rip Current in Puerto Rico, July 11, 20151 death · 1 event
- Coastal Flood in Guam, July 11 to 14, 2015$1.0 million · 1 event
- Tornado and Flash Flooding in Illinois, July 11 to 12, 2015$319,000 · EF0 · 11 events
- Flash Flood and Hail in New Mexico, July 11, 2015$50,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Florida, July 11, 2015$3,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in North Dakota, July 11, 2015$3,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 11 to 12, 2015EF0 · 7 events
- Flash Flooding and Damaging Winds in Illinois, July 11, 201561 kt wind · 5 events
- Flooding and Heavy Rain in Virginia, July 11, 20154 events
- Flash Flooding and Damaging Winds in Illinois, July 11 to 12, 201556 kt wind · 4 events
- Flooding and Heavy Rain in North Carolina, July 11, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596465.